MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE®, 14V LI-ION BATTERY CLIP SET; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE®, 14V LI-ION BATTERY CLIP SET; VENTRICULAR (ASSIST) BYPASS
Model Number 2865
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/09/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported through medwatch ufr (b)(4), that the patient arrived to clinic on (b)(6) 2024.Following examination of their equipment, they noted that the battery clips did not appear to have made smooth contact with the system controller.The battery clips were replaced.The healthcare provider indicated that the patient experienced an adverse event that required intervention to prevent permanent impairment/damage.
 
Additional Manufacturer Narrative
Section a1: patient initials were not yet provided.Section d4: device serial number and lot number were not provided, and expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.Section g4: it is unknown which device the patient was implanted with at the time of the event.The pma# provided is associated with most recent approval.No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of the battery clip (lot number unknown) not making smooth contact with the system controller was unable to be confirmed through this analysis.No log files were provided, and no products were returned for evaluation.It was reported through medwatch that the patient was seen in the clinic and examination of the equipment noted that the battery clips did not appear to be making smooth contact with the system controller.The battery clips were replaced.It was noted on the medwatch form that the patient experienced an adverse event that required intervention, but the type of adverse event was not specified.Multiple attempts were made to obtain additional information regarding this event; however, no responses were received.The root cause of the reported event was unable to be conclusively determined through this investigation.The relevant sections of the device history records for the 14v battery clip were unable to be reviewed as no lot number was provided.The current revision of the instructions for use (ifu) and patient handbook can be found on the eifu page of the abbott website.Heartmate 3 instructions for use (ifu) section 3-¿powering the system¿ and heartmate 3 patient handbook section 3-¿powering the system¿ addresses how to properly use the 14v battery clip.This section also explains how to properly connect and disconnect the 14v battery and system controller from the battery clip.Heartmate 3 instructions for use section 8 ¿ ¿equipment storage and care¿ and heartmate 3 patient handbook section 6 ¿ ¿caring for equipment¿ explain how to properly care for the equipment, including the battery clips.Additionally, heartmate 3 patient handbook section 10 entitled ¿safety checklists¿, instructs users to regularly inspect their accessories ¿ including their battery clips ¿ for damage, and to replace any equipment that appears damaged or worn.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE®, 14V LI-ION BATTERY CLIP SET
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23822230
Report Number2916596-2025-08031
Device Sequence Number9963379
Product Code DSQ
UDI-Device Identifier00813024010715
UDI-Public(01)00813024010715
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number2865
Device Catalogue Number2865
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2025
Supplement Date Received by Manufacturer02/02/2026
Initial Report FDA Received Date12/16/2025
Supplement Report FDA Received Date02/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale
Patient Weight137 KG